Facebook Pixel
EmpowHER Guest

having a delay in 2nd period after the use of contrupeseptive pill

By Anonymous February 5, 2016 - 8:29pm
Rate This

I had sex with my partner on 29 December which was unprotected so that i had taken i pill and had a period on 6 January then again we had sex on 14 january which was protected this time he had used condom and today is 6 February and my regular date is 20 soo i have to wait fr 20 feb or 20 jan ??
If 20 January soo my periods are late by 14 days so i have to worry ?

Add a Comment1 Comments


Hello and welcome to EmpowHer,
A common side effect of taking contraception is bleeding a few days later which may appear to be your period, but it is not. So the bleeding you experienced was most likely a side effect of the drug. Taking the drug can also disrupt your regular cycle which is most likely the reason you have not had your period yet.
This does not mean you are pregnant for two reasons. First of all, you used birth control both times you had intercourse. Secondly, a disrupted cycle is common after taking EC.
There is no further action you need to take a this time. Simply wait it out. Your period will eventaully return to its regular cycle.
Below I have pasted a HERarticle that discusses more closely how emergency contraception works and the side effects:
Feel free also to use the search bar above to get more information.

February 6, 2016 - 7:44am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Emergency Contraception

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!